Alert archive / Florida / Special Weather Statements in 2008

Special Weather Statement, NWS Miami, FL

July 7, 2008Collier County, Florida

NWS Miami, FL issued this special weather statement at Jul 7, 2008, 4:49 PM EDT for Collier County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2008, 4:49 PM EDT (20:49 UTC)
Expired
Jul 7, 2008, 5:30 PM EDT
In force
41 min
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 118 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2008-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2141 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2008-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2141 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
753 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 072050
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
449 PM EDT MON JUL 7 2008

FLZ070-072130-
INLAND COLLIER COUNTY FL-
449 PM EDT MON JUL 7 2008

...STRONG THUNDERSTORM MOVING ACROSS NORTH CENTRAL COLLIER COUNTY...

AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MILE MARKER 90 ON ALLIGATOR ALLEY...MOVING
NORTHWEST AT 22 MPH.

THIS STORM WILL AFFECT...

SUNNILAND...
INTERSECTION I-75 AND EVERGLADES BLVD...
AVE MARIA...
GOLDEN GATE ESTATES...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2645 8142 2631 8127 2625 8127 2625 8119
      2621 8115 2603 8125 2619 8171
TIME...MOT...LOC 2049Z 132DEG 19KT 2619 8133

$$

BAXTER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 7, 2:44 PM EDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jul 7, 2:44 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
244 PM EDT MON JUL 7 2008

.DISCUSSION...
SCATTERED TSTMS DEVELOPING AS SCHEDULED OVER THE INTERIOR AND
WESTERN AREAS, WITH EAST COAST METRO AREAS TEMPORARILY IN THE
CLEAR AS FAR AS PRECIP IS CONCERNED. SYNOPTIC SITUATION UNFOLDING
PRETTY MUCH AS EXPECTED WITH TROPICAL WAVE NOW OVER WESTERN
BAHAMAS AND PASSING THROUGH AREA TONIGHT. SMALL MID/UPPER LOW OVER
EXTREME SE GULF PROVIDING UPPER LEVEL DIVERGENCE OVER S FLORIDA
WHICH SHOULD SUPPORT SHOWERS/TSTMS THROUGH EARLY EVENING OVER
INTERIOR AND WESTERN AREAS. ADDITIONAL SHOWERS AND TSTMS ARE ALSO
EXPECTED TO REDEVELOP OVER ATLC WATERS AROUND SUNDOWN AND MAKE
THEIR WAY ONSHORE THE EAST COAST TONIGHT.

DRIER AIR WILL GRADUALLY WORK INTO AREA BEHIND THE WAVE ON
TUESDAY. THE GFS AND NAM MODELS DIFFER SIGNIFICANTLY WITH THE
TIMING OF THE DRIER AIR, WITH GFS BRINGING IT IN LATE MORNING AND
THE NAM HOLDING OFF UNTIL TUESDAY NIGHT. THIS OBVIOUSLY HAS
IMPLICATIONS ON THE AMOUNT/COVERAGE OF PRECIP TUESDAY. THE GFS
APPEARS TO HAVE A BETTER OVERALL HANDLE ON THE TIMING AND EXTENT
OF THE DRY AIR ADVANCING WESTWARD, THEREFORE STAYED CLOSER TO GFS
MOS POPS WHICH LINED UP PRETTY WELL WITH PREVIOUS FORECAST. THIS
MEANS SOUTH FLORIDA WILL STILL SEE SHOWERS AND TSTMS ON TUESDAY,
BUT ACTIVITY WILL DECREASE FAIRLY RAPIDLY FROM SE TO NW AS THE DAY
WEARS ON. AFTER TUESDAY, ITS PRETTY MUCH A BELOW CLIMO FORECAST
THROUGH AT LEAST THURSDAY AS FAR AS POPS GO , WITH NO MORE THAN
30 PERCENT INTERIOR AND WEST WEDNESDAY AND THURSDAY AND 20 PERCENT
EASTERN AREAS AS DEEP EASTERLY FLOW SETS IN FROM HIGH PRESSURE
AT SFC AND ALOFT. SKIES WILL ALSO BE NOTICEABLY MILKY OVER ALL OF
SOUTH FLORIDA TUESDAY AND WEDNESDAY AS LAYER OF SUSPENDED SAHARAN
DUST MOVES OVERHEAD.

FOR THE END OF THE WEEK INTO NEXT WEEKEND...HIGH PRESSURE WEAKENS
SOME AS MODELS FORECAST EASTERN U.S. TROUGH TO CUT OFF A WEAK MID
LEVEL LOW EAST OF FLORIDA IN THE VICINITY OF THE NW BAHAMAS.
DECREASED STABILITY ALONG WITH A SLIGHT INCREASE IN MOISTURE WILL
RESULT IN POPS NEAR CLIMATOLOGY RETURNING TO AREA.

&&

.MARINE...
A SLIGHT INCREASE IN E TO SE WINDS EXPECTED AS THE WAVE MOVES
THROUGH THE LOCAL WATERS TONIGHT...AND ESPECIALLY TUESDAY NIGHT.
STILL DO NOT EXPECT WINDS TO REMAIN MUCH ABOVE 15 KNOTS FOR A LONG
PERIOD OF TIME, PRECLUDING ANY HEADLINES FOR THE COASTAL WATERS.
WAVEWATCH MODEL IS SHOWING LONG PERIOD SWELL FROM DISTANT
HURRICANE BERTHA POSSIBLY IMPACTING NORTHERN ATLC WATERS BY
FRIDAY. OVERALL EFFECT ON SEAS WOULD BE FAIRLY MINIMAL AS SWELL
HEIGHTS NOT EXPECTED TO EXCEED 2 FEET. WILL LET NEXT FORECAST
CYCLE EVALUATE THE LATEST TRACK AND FORECAST OF BERTHA BEFORE
INCLUDING SWELL IN THE MARINE FORECAST FOR THE END OF THE WEEK AND
NEXT WEEKEND.

&&

.FIRE WEATHER...
NO PROBLEMS OR CONCERNS AS MOIST EASTERLY FLOW WILL KEEP LOWEST
AFTERNOON RELATIVE HUMIDITIES AT OR ABOVE 50 PERCENT...WITH ENOUGH
OVERNIGHT MIXING TO PREVENT SIGNIFICANT FOG FORMATION.

&&

.PREV DISCUSSION... /ISSUED 127 PM EDT MON JUL 7 2008/

AVIATION...EAST COAST SEA BREEZE HAS PUSHED WELL INLAND AND ANY
TSRA WILL REMAIN WELL WEST OF THE E CST TERMINALS. IT IS NOT OUT
OF THE QUESTION HOWEVER FOR SOME TSRA TO FORM OVER THE ATLANTIC
BUT THESE WILL ONLY BE ISOLD AND HAVE KEPT MENTION OUT OF TAFS AT
THIS TIME. LOW LEVEL EASTERLY FLOW HAS STRENGTHENED AS DEPICTED BY
EARLIER MODEL RUNS AND IT DOES NOT APPEAR THAT A W CST SEA BREEZE
MAY DEVELOP THIS AFTERNOON. THE THREAT FOR SOME TSRA DEVELOPMENT
DOES EXIST TO PLACE VCTS IN THE KAPF TAF UNTIL AROUND 00Z. LESS
CONVECTIVE ACTIVITY IS ANTICIPATED OVERNIGHT INTO EARLY TUESDAY.

30/KOB

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  77  89  78  89 / 50 40 20 20
FORT LAUDERDALE  79  89  81  89 / 50 30 20 20
MIAMI            79  89  80  90 / 50 30 20 20
NAPLES           74  92  75  93 / 50 50 10 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

MOLLEDA
Hazardous weather outlook, Jul 7, 4:16 AM EDT, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
416 AM EDT MON JUL 7 2008

FLZ063-066>075-168-172>174-072315-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
415 AM EDT MON JUL 7 2008

...NUMEROUS THUNDERSTORMS TODAY ACROSS SOUTH FLORIDA...
...SLIGHT CHANCE OF WATERSPOUTS ACROSS THE COASTAL ATLANTIC...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED TO NUMEROUS MAINLY AFTERNOON AND EARLY
EVENING SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY ACROSS SOUTH
FLORIDA. THE STRONGEST ACTIVITY WILL PRODUCE WIND GUSTS TO AROUND
40 MPH, FREQUENT LIGHTNING, AND HEAVY RAINFALL.

WATERSPOUTS: THERE IS A SLIGHT RISK FOR WATERSPOUTS TODAY ACROSS
THE ATLANTIC WATERS, AND MAINLY DURING THE MORNING HOURS.

WIND: WIND GUSTS TO AROUND 40 MPH MAY BE POSSIBLE WITH ANY STRONG
THUNDERSTORM TODAY.

FLOODING: HEAVY RAINFALL CAN BE EXPECTED WITH ANY THUNDERSTORM
TODAY AND IF TRAINING DOES OCCUR MINOR FLOODING OF POORLY DRAINED
AREAS MAY OCCUR.

RIP CURRENTS: EASTERLY WINDS OF 10 TO 15 MPH WILL CREATE A SIGHT
RISK OF RIP CURRENTS ALONG THE ATLANTIC COAST TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HEAT INDEX VALUES OF 105 TO 110 DEGREES WILL BE POSSIBLE ACROSS
THE WESTERN INTERIOR PORTION OF THE SOUTH FLORIDA PENINSULA EACH
DAY THROUGH THE END OF THE WEEK. OTHERWISE, MODERATE ONSHORE FLOW
WILL RESULT IN A CONTINUED THREAT FOR RIP CURRENTS ALONG THE
ATLANTIC COAST BEACHES THROUGHOUT THE FORECAST PERIOD. ISOLATED TO
SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS CAN ALSO BE
EXPECTED EACH DAY THROUGH NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jul 7, 4:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
449 PM EDT MON JUL 7 2008

FLZ070-072130-
INLAND COLLIER COUNTY FL-
449 PM EDT MON JUL 7 2008

...STRONG THUNDERSTORM MOVING ACROSS NORTH CENTRAL COLLIER COUNTY...

AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MILE MARKER 90 ON ALLIGATOR ALLEY...MOVING
NORTHWEST AT 22 MPH.

THIS STORM WILL AFFECT...

SUNNILAND...
INTERSECTION I-75 AND EVERGLADES BLVD...
AVE MARIA...
GOLDEN GATE ESTATES...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2645 8142 2631 8127 2625 8127 2625 8119
      2621 8115 2603 8125 2619 8171
TIME...MOT...LOC 2049Z 132DEG 19KT 2619 8133

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 6:22 PM EDTSpecial Marine WarningMFL53 min
Jul 7, 6:56 PM EDTSpecial Marine WarningMFL64 min
Jul 7, 7:33 PM EDTSpecial Marine WarningMFL57 min
Jul 7, 7:51 PM EDTSpecial Weather StatementMFLCollier, Monroe24 min

Nearby

Special Weather Statements in Florida, 2008Every special weather statement in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.